Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Little Rock, AR

July 6, 2018Scott County, Arkansas

NWS Little Rock, AR issued this special weather statement at Jul 6, 2018, 3:16 PM CDT for Scott County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2018, 3:16 PM CDT (20:16 UTC)
Expired
Jul 6, 2018, 3:45 PM CDT
In force
29 min
Issued by
NWS Little Rock, AR

County Scott County, AR

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS84 KLZK 062016
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT FRI JUL 6 2018
 
ARZ037-062045-
Scott AR-
316 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT COUNTY UNTIL
345 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving southwest at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waldron...                        Beauchamp...
Oliver...                         Morgan Springs...
Cauthron...                       Winfield...
Hon...                            

LAT...LON 3499 9416 3488 9404 3470 9422 3470 9424
      3487 9440
TIME...MOT...LOC 2016Z 045DEG 6KT 3488 9415 

$$

46

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:56 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 6, 2:56 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
256 PM CDT Fri Jul 6 2018

.SHORT TERM...Tonight Through Sunday
A large area of high pressure aloft is centered over the Rockies at
this time and will slowly drift east through Sunday. A cold front
will move through the state tonight with showers and thunderstorms.
A few severe thunderstorms can not be ruled out this evening. The
front will progress from north to south. Rain chances will continue
in the south Saturday morning as the front will stall near the
Louisiana border. The front will move back to the north Sunday. This
will bring rain chances to the entire area again.

Temperatures today are very warm ahead of the front. Some places
have reached the upper 90s. Temperatures will be a bit cooler
Saturday and Sunday with highs in the 80s to lower 90s. Lows will be
coolest Saturday night, in the lower 60s to lower 70s.

&&

.LONG TERM...Sunday Night Through Friday
No major changes to the fcst during the PD. The much discussed upper
ridge is fcst to rmn centered to the N of AR heading into the next
week. The resulting easterly steering flow wl cont to send several
upper impulses acrs the area, around the periphery of the ridge.
Scattered convection wl remain the fcst as a result each day,
primarily diurnal in nature.

More or less stuck with persistence as far as temps go thru the PD.
Afternoon heat indices may approach advisory criteria by the middle
of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     69  88  67  89 /  20  10  10  30
Camden AR         74  90  71  90 /  40  40  40  60
Harrison AR       66  87  63  88 /  10  10   0  20
Hot Springs AR    72  89  69  89 /  40  20  20  60
Little Rock   AR  72  89  70  89 /  40  10  20  50
Monticello AR     74  89  71  89 /  40  50  40  70
Mount Ida AR      71  89  68  88 /  40  10  20  60
Mountain Home AR  66  87  64  88 /  10  10   0  30
Newport AR        70  88  68  89 /  20  10  10  40
Pine Bluff AR     74  89  71  89 /  40  30  30  70
Russellville AR   72  90  68  89 /  30  10  10  40
Searcy AR         71  89  69  90 /  30  10  10  40
Stuttgart AR      73  89  71  89 /  40  30  30  60
&&

.LZK Watches/Warnings/Advisories...NONE.

&&

Short Term...51 / Long Term...44
Hazardous weather outlook, Jul 6, 2:35 PM CDT, 41 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
235 PM CDT Fri Jul 6 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
235 PM CDT Fri Jul 6 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will remain possible through this evening.
While the overall threat for widespread or organized severe
weather is low, a few strong or severe thunderstorms are possible.
If thunderstorms do become severe, damaging winds up to 50 mph
and large hail will be the primary threats. Frequent cloud to
ground lightning will pose a danger for those on or near area
lakes through this evening. Some locally heavy rainfall may also
be seen with any thunderstorm.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Scattered thunderstorms will be possible through next week. Though
the over all threat for severe thunderstorms is low, a few storms
could become strong during the afternoon and early evening hours.
The strongest storms will be capable of producing heavy rainfall,
which could cause localized flash flooding issues.

Afternoon and early evening heat index values could approach or
exceed 100 degrees by mid-week next week.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44

In the hours before

Special weather statement, Jul 6, 2:06 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
206 PM CDT FRI JUL 6 2018

ARZ014-016-024-033-061945-
White AR-Stone AR-Independence AR-Cleburne AR-
206 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE...
INDEPENDENCE...NORTHEASTERN CLEBURNE AND NORTH CENTRAL WHITE COUNTIES
UNTIL 245 PM CDT...

At 203 PM CDT, Doppler radar was tracking a few strong thunderstorms
over near Batesville, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Batesville...                     Newark...
Pangburn...                       Cushman...
Pleasant Plains...                Oil Trough...
Concord...                        Magness...
Moorefield...                     Salado...
Southside in Independence Count...
Sulphur Rock...
Bethesda...                       Ben...
Almond...                         Hickory Flat...
Wilburn...                        Desha...
Ida...                            Dewey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are outdoors or near a lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3553 9157 3553 9158 3552 9158 3536 9181
      3572 9217 3588 9185 3587 9185 3590 9180
      3594 9172 3594 9167 3568 9135
TIME...MOT...LOC 1903Z 046DEG 11KT 3578 9163

Cross
Special weather statement, Jul 6, 2:56 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
256 PM CDT FRI JUL 6 2018

ARZ033-045-062045-
White AR-Lonoke AR-
256 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE AND WHITE
COUNTIES UNTIL 345 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gravel Hill, or 14 miles west of Searcy, moving south at 15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Cabot...                          Searcy...
Beebe...                          Ward...
Bald Knob...                      Austin in Lonoke County...
Judsonia...                       Kensett...
Higginson...                      Rose Bud...
West Point...                     Crosby...
Gravel Hill...                    McRae...
Garner...                         Letona...
Griffithville...                  Albion...
Antioch in White County...        Vinity Corner...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3509 9158 3504 9180 3503 9181 3502 9212
      3536 9211 3536 9185 3540 9185 3544 9155
TIME...MOT...LOC 1955Z 357DEG 13KT 3529 9197

Cavanaugh
Special weather statement, Jul 6, 3:02 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT FRI JUL 6 2018

ARZ021-030-062045-
Johnson AR-Logan AR-
302 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 345 PM CDT...

At 302 PM CDT, trained weather spotters reported a strong
thunderstorm over Clarksville, moving southwest at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Clarksville...                    Paris...
Lamar...                          Knoxville...
Subiaco...                        Hartman...
Scranton...                       Woodland...
Hinkle...                         Hoyt...
Midway in Logan County...         Spadra...
Tokalon...                        Lake Dardanelle...
Coal Hill...                      Morrison Bluff...
Roseville...                      Dublin...
Ludwig...                         Piney Bay Recreation Area...

LAT...LON 3537 9381 3540 9379 3536 9375 3537 9371
      3548 9371 3556 9363 3550 9337 3541 9330
      3537 9330 3515 9354 3535 9381
TIME...MOT...LOC 2002Z 049DEG 13KT 3544 9347

Cavanaugh
Special weather statement, Jul 6, 3:07 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
307 PM CDT FRI JUL 6 2018

ARZ031-032-039-044-062045-
Pulaski AR-Perry AR-Faulkner AR-Conway AR-
307 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHEASTERN
CONWAY...FAULKNER AND NORTH CENTRAL PULASKI COUNTIES UNTIL 345 PM
CDT...

At 307 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Menifee to near Pickles Gap to Mount Vernon.
Movement was south at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Conway...                         Vilonia...
Mayflower...                      Wooster...
Enola...                          Menifee...
Mount Vernon...                   Pickles Gap...
Little Italy...                   Springhill...
Toad Suck...                      Olmstead...
Holland...                        Bigelow...
Fourche...                        Hamlet...
Saltillo...                       Otto...
Cato...                           New Dixie...

LAT...LON 3501 9212 3492 9224 3494 9263 3518 9260
      3520 9234 3526 9211
TIME...MOT...LOC 2007Z 346DEG 13KT 3512 9254 3512 9232 3520 9211

46
Special weather statement, Jul 6, 3:10 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
310 PM CDT FRI JUL 6 2018

ARZ033-034-046-062100-
White AR-Prairie AR-Woodruff AR-
310 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODRUFF...NORTHEASTERN
PRAIRIE AND SOUTHEASTERN WHITE COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm over
McCrory, or 8 miles southeast of Augusta, moving southwest at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Augusta...                        Patterson...
McCrory...                        Pryor...
Hurricane Lake WMA...             Dixie...
Sand Hill...                      Howell...
McClelland...                     Gregory...
Grays...                          Little Dixie...
Wiville...                        Georgetown...

LAT...LON 3534 9120 3521 9108 3495 9139 3517 9157
TIME...MOT...LOC 2009Z 046DEG 16KT 3523 9121

46
Special weather statement, Jul 6, 3:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT FRI JUL 6 2018

ARZ037-062045-
Scott AR-
316 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT COUNTY UNTIL
345 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving southwest at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waldron...                        Beauchamp...
Oliver...                         Morgan Springs...
Cauthron...                       Winfield...
Hon...

LAT...LON 3499 9416 3488 9404 3470 9422 3470 9424
      3487 9440
TIME...MOT...LOC 2016Z 045DEG 6KT 3488 9415

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:01 PM CDTSpecial Weather StatementLZKMarion44 min
Jul 6, 1:23 PM CDTSpecial Weather StatementLZKYell37 min
Jul 6, 2:06 PM CDTSpecial Weather StatementLZKCleburne, Independence39 min
Jul 6, 2:56 PM CDTSpecial Weather StatementLZKWhite49 min
Jul 6, 3:02 PM CDTSpecial Weather StatementLZKLogan43 min
Jul 6, 3:07 PM CDTSpecial Weather StatementLZKFaulkner38 min
Jul 6, 3:10 PM CDTSpecial Weather StatementLZKWoodruff50 min
Jul 6, 3:13 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry32 min
Jul 6, 3:34 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White41 min
Jul 6, 3:37 PM CDTSevere Thunderstorm WarningLZKIndependence38 min
Jul 6, 3:41 PM CDTSpecial Weather StatementLZKPerry49 min
Jul 6, 3:42 PM CDTSpecial Weather StatementLZKPope48 min
Jul 6, 3:47 PM CDTSpecial Weather StatementLZKPulaski43 min
Jul 6, 4:20 PM CDTSpecial Weather StatementLZKSaline40 min
Jul 6, 4:35 PM CDTSpecial Weather StatementLZKLonoke40 min
Jul 6, 4:36 PM CDTSpecial Weather StatementLZKVan Buren39 min
Jul 6, 5:10 PM CDTSpecial Weather StatementLZKJefferson35 min
Jul 6, 5:51 PM CDTSpecial Weather StatementLZKPike24 min
Jul 6, 5:56 PM CDTSpecial Weather StatementLZKOuachita34 min
Jul 6, 6:28 PM CDTSpecial Weather StatementLZKPolk47 min

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.